Hi, I am new to this forum. I have been reading through many of the topics and have found some valuable information in dealing with UC. I was diagnosed in December 2006 with proctitis (got that flare into remission using Salofalk suppositories) and have been relatively symptom free since until about 2 weeks ago when I started what has turned into a fairly bad flare. I did not start Asacol as prescribed by my doc after I went into remission in January and I quit using the rectal meds also.
Well...I decided I needed to try the Asacol yesterday (along with the rectal meds I have been using again for about 5 days) since this flare is getting worse instead of better. I took one 800mg around 3pm yesterday and by 8pm I felt completely stoned off the stuff. Glazed eyes, giggles, the works. Is this a normal reaction?? I was in the grocery store and could barely manage to keep my wits about me to get what I needed and get home. It seemed to wear off by bedtime so I took another one before bed. My dogs woke me up in the middle of the night and I was completely drugged and then by this morning I felt a bit dizzy and had a slight headache. I definitely can't take this stuff and function at work. Anyone else have a similar reaction to Asacol?
Sandra, age 34
Diagnosed December 2006 with UC (proctitis)
Asacol (800mg x 2), Salofalk suppositories
Vitamins E, B complex, magnesium
Omega 3/6 supplements (500mg x 2)
Probiotic x 2